Indian Journal of Dermatology
CASE REPORT
Year
: 2012  |  Volume : 57  |  Issue : 3  |  Page : 230--232

Erythema multiforme following application of hair dye


Sankha Koley1, Jyotirindranath Sarkar1, Sanjiv Choudhary2, Suparna Dhara1, Manoj Choudhury3 
1 Department of Dermatology, Bankura Sammilani Medical College, West Bengal, India
2 Department of Dermatology, J.N.M.C. Sawangi, Wardha, Maharashtra, India
3 Department of Pathology, Bankura Sammilani Medical College, West Bengal, India

Correspondence Address:
Sankha Koley
Subhankar Sarani, Bankura - 722 101, West Bengal
India

Erythema multiforme (EM) is an acute mucocutaneous hypersensitivity reaction with varying degrees of blistering and ulceration. Common causes of EM are herpes simplex virus infection, mycoplasma infection, drug hypersensitivity, vaccination and drug-virus interaction. EM induced by contact dermatitis is rare. Paraphenylene diamine, a common ingredient in many hair dyes, is well known to produce allergic contact dermatitis. We report a 35-year-old lady presenting with EM following severe contact dermatitis to hair dye. So far as we know, this is the first report from India describing EM following contact dermatitis.


How to cite this article:
Koley S, Sarkar J, Choudhary S, Dhara S, Choudhury M. Erythema multiforme following application of hair dye.Indian J Dermatol 2012;57:230-232


How to cite this URL:
Koley S, Sarkar J, Choudhary S, Dhara S, Choudhury M. Erythema multiforme following application of hair dye. Indian J Dermatol [serial online] 2012 [cited 2022 Jan 26 ];57:230-232
Available from: https://www.e-ijd.org/article.asp?issn=0019-5154;year=2012;volume=57;issue=3;spage=230;epage=232;aulast=Koley;type=0